Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 23, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Feb 20, 2012, 9:18 PM CST for Harris County, Liberty County, Texas. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2012, 9:18 PM CST (03:18 UTC)
- Expired
- Feb 22, 2012, 12:00 AM CST
- In force
- 27 hr
- Issued by
- NWS Houston/Galveston, TX
- Flood severity
- Minor
Counties Harris County, TX, Liberty County, TX
The radar
The Houston radar (KHGX), 59 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Luce Bayou near Huffman (HFFT2).
- Action stage
- 67.5 ft
- Minor stage
- 70.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08071250, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
215 WGUS44 KHGX 210318 FLWHGX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 918 PM CST MON FEB 20 2012 ...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... LUCE BAYOU NEAR HUFFMAN AFFECTING HARRIS AND LIBERTY COUNTIES AFFECTING THE FOLLOWING COUNTIES IN TEXAS...HARRIS...LIBERTY FOR THE LUCE BAYOU, AT HUFFMAN, MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE THROUGH LATE THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS ALONG THESE STREAMS SHOULD KEEP ALERT TO RISING WATER AND TAKE ALL PRECAUTIONS TO PROTECT THEIR PROPERTY. DO NOT DRIVE OR WALK INTO FLOODED AREAS THE DEPTH AND WATER VELOCITY COULD BE TOO GREAT FOR YOU TO CROSS SAFELY. MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. LIVESTOCK AND EQUIPMENT SHOULD BE REMOVED FROM THE FLOOD PLAIN IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES. && TXC201-291-211518- /O.NEW.KHGX.FL.W.0023.120221T0318Z-120224T1300Z/ /HFFT2.1.ER.120220T1903Z.120222T0900Z.120224T0100Z.NO/ 918 PM CST MON FEB 20 2012 THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A * FLOOD WARNING FOR THE LUCE BAYOU NEAR HUFFMAN. * UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 0815 PM MONDAY THE STAGE WAS 22.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.1 FEET BY WEDNESDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY EVENING. $$
2 follow-up statements
503
WGUS84 KHGX 211516
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
916 AM CST TUE FEB 21 2012
A RIVER FLOOD WARNING REMAINS IN EFFECT FOR LUCE BAYOU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE.
MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE.
LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW
DAYS.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.
&&
TXC201-291-220600-
/O.EXT.KHGX.FL.W.0023.000000T0000Z-120222T0600Z/
/HFFT2.1.ER.120220T1903Z.120221T0900Z.120221T1800Z.NO/
916 AM CST TUE FEB 21 2012
THE FLOOD WARNING CONTINUES FOR
LUCE BAYOU NEAR HUFFMAN
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 0815 AM TUESDAY THE STAGE WAS 22.0 FEET
* MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.
* FLOOD STAGE IS 22.0 FEET
* FORECAST...THE BAYOU CRESTED NEAR 22.2 FEET EARLIER THIS MORNING AND IS
EXPECTED TO FALL BELOW FLOOD STAGE THIS AFTERNOON.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME WED THU FRI SAT
LUCE BAYOU
HUFFMAN 22 22.0 TUE 8 AM 21.4 20.6 19.6 17.6
$$399
WGUS84 KHGX 220211
FLSHGX
TXC201-291-221411-
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
811 PM CST TUE FEB 21 2012
THE RIVER FLOOD WARNING HAS BEEN CANCELLED FOR THE LUCE BAYOU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE.
MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE.
LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW
DAYS.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.
&&
TXC201-291-220241-
/O.CAN.KHGX.FL.W.0023.000000T0000Z-120222T0600Z/
/HFFT2.1.ER.120220T1903Z.120221T0900Z.120221T1715Z.NO/
811 PM CST TUE FEB 21 2012
THE FLOOD WARNING IS CANCELLED FOR
THE LUCE BAYOU NEAR HUFFMAN
* AT 0715 PM TUESDAY THE STAGE WAS 21.7 FEET
* FELL BELOW FLOOD STAGE AT 11:15 AM TUESDAY.
* FLOOD STAGE IS 22.0 FEET
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 21.1 FEET BY EARLY THURSDAY MORNING.
&&
FLOOD OBSERVED FORECAST 6 PM
LOCATION STAGE STAGE DAY TIME WED THU FRI SAT
LUCE BAYOU
HUFFMAN 22 21.7 TUE 07 PM 21.3 20.9 18.6 16.8
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Feb 20, 8:58 PM CST, 20 minutes earlier.
Area forecast discussion, Feb 20, 8:58 PM CST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 858 PM CST MON FEB 20 2012 .DISCUSSION... COLD FRONT IS MOVING THROUGH CENTRAL TEXAS THIS EVENING. THE TAIL END OF SOME CONVECTION ALONG THIS FRONT LOOKS LIKE IT SHOULD REMAIN NORTH OF OUR AREA. IF ACTIVITY DEVELOPS FURTHER TO THE SOUTH AND LOOKS LIKE IT MIGHT CLIP SOME OF OUR NORTHERN COUNTIES...WILL DO A QUICK FORECAST UPDATE LATER. AS PREVIOUSLY DISCUSSED...THE FRONT SHOULD WASHOUT NEAR/OVER OUR AREA WITH SOME PATCHY FOG DEVELOPMENT POSSIBLE AHEAD OF THE BOUNDARY. LOOKS LIKE WE WILL HAVE OUR NEXT BEST CHANCE OF RAIN ON THURSDAY/THURSDAY EVENING AHEAD OF A STRONGER COLD FRONT THAT WILL MOVE THROUGH THE AREA THURSDAY NIGHT/EARLY FRIDAY MORNING. COOLER AND DRIER WEATHER IS THEN IN STORE FOR THE AREA FRIDAY THROUGH SATURDAY NIGHT. 42 && .PREV DISCUSSION... /ISSUED 600 PM CST MON FEB 20 2012/ AVIATION... AREA-WIDE CEILINGS TO LOWER TO MVFR EARLY IN PERIOD...IFR DECKS PAST MIDNIGHT THROUGH MID-TUESDAY MORNING. DEEPER MOISTURE POOLING UP AHEAD OF AN APPROACHING (WEAK) FRONTAL BOUNDARY WILL WEAKEN LOWER LEVEL WINDS AND CREATE A SITUATION OF LOWERING BKN-OVC DECKS AND PATCHY FOG DEVELOPMENT. AS THE BULK OF THE ENERGY ASSOCIATED WITH THE OK UPPER LOW HEADS EASTWARD...THE SURFACE BOUNDARY WILL BECOME STATIONARY (OR WASH OUT) OVER THE REGION TUESDAY. THIS WILL KEEP WINDS LIGHT AND VARIABLE WHILE NOT ALLOWING MUCH IN THE WAY OF LOWER LEVEL CLOUD/FOG MORNING MIX OUT. THUS...NEXT 12 HOUR SCENARIO IS ONE OF AT LEAST IFR DECKS WITH AN INCREASING THREAT FOR MVFR-CAT VISIBILITY RESTRICTION FROM DEVELOPING POST-MIDNIGHT BR/FG. WINDS RETURN TO LIGHT ONSHORE BY THE EARLY TUESDAY EVENING WITH THE FORECAST LEANING TOWARDS ANOTHER NIGHT OF SIMILAR CONDITIONS. 31 PREV DISCUSSION... /ISSUED 326 PM CST MON FEB 20 2012/ DISCUSSION... DECAYING FRONTAL BOUNDARY STILL FCST TO MOVE INTO NRN PARTS OF THE CWA LATE TONIGHT THEN WASHOUT AS ITS PARENT SYSTEM MOVES OFF TO THE NE AND THE FRONTS SWD MOMENTUM IS LOST. EXPECT SOME PATCHY FOG AND MAYBE SOME DRIZZLE AHEAD OF THE BOUNDARY. SRLY FLOW SHOULD RESUME AREAWIDE BY LUNCHTIME TUE AS PRESSURES BEGIN TO FALL BACK WEST. WARMING TREND PREVAILS INTO MIDWEEK WITH SW LLVL FLOW PREVAILING. STILL A LONG TAP OF PACIFIC CIRRUS TO DEAL WITH THRU THE PERIOD SO CONFIDENCE OF HITTING THE 80 DEGREE MARK ISN'T ALL THAT HIGH. LOCATIONS CLOSER TO THE COAST AND ESPECIALLY OFFSHORE SHOULD SEE THEIR NEXT CHANCE OF RAIN ON WEDNESDAY AS SOME UPPER IMPULSES MOVE OVER AN AREA OF LLVL CONVERGENCE OFFSHORE. PW'S OFF THE COAST IN THIS AREA WILL BE QUITE HIGH (1.7-1.8"). NUDGED LOW POPS FURTHER INLAND BUT THINK HIGHER CHANCES WILL BE SOUTH OF I-10 AND ESPECIALLY OFFSHORE. ALSO BUMPED POPS UP FOR THURS AREAWIDE AND MAY NEED TO CONTINUE DOING SO. GFS APPEARS TO BE TRENDING CLOSER TO ECMWF'S EARLIER/CURRENT SOLN OF A SLIGHTLY DEEPER AND MORE DISTINCT TROF KICKING OUT OF BAJA AND BRINGING ITS AXIS INTO SE TX THURS. NAM12 AND CANADIAN A BIT SLOWER WITH ITS EWD MOVEMENT AND BRING ITS AXIS THRU ABOUT 6-12 HOURS LATER. TRUTH PROBABLY LIES SOMEWHERE IN BETWEEN BUT WILL TREND THIS FCST CLOSER TO THE FASTER MODELS FOR NOW. DYNAMICS DON'T LOOK ALL THAT IMPRESSIVE FOR SIGNIFICANT WX - MAYBE ANOTHER 1/4-1/2" PRECIP. EXPECT A COLD FRONT TO FILL IN BEHIND THE DEPARTING SHORTWAVE THURS NIGHT. COOL DRY WX PREVAILS FRI INTO SATURDAY. MEDIUM RANGE SOLNS SUGGEST RETURN FLOW WILL BRING MOISTURE BACK INTO THE REGION FAIRLY QUICKLY DURING THE 2ND HALF OF THE WEEKEND WITH SCT SHRA/TSTMS LOOKING LIKE A POSSIBILITY SUN AFTN INTO THE MIDDLE OF THE FOLLOWING WEEK. 47 MARINE... PATCHY FOG IS POSSIBLE LATER TONIGHT AS THE SURFACE MOISTURE OVER THE COASTAL WATERS RISES. THE FOG LOOKS MORE LIKELY TUESDAY INTO WEDNESDAY WHEN DEWPOINTS WILL BE A BIT HIGHER THAN TONIGHT. THESE WILL NEED TO GET ABOVE THE WATER TEMPERATURES WHICH WERE AROUND 60 THIS AFTERNOON AT THE NORTH JETTY AND BUOY 42035. THE PRESSURE GRADIENT WILL TIGHTEN THURSDAY EVEN WITH THE NEXT FRONT APPROACHING FROM THE WEST. THERE MAY BE A BRIEF DROP IN THE WINDS JUST AHEAD OF THE FRONT...BUT CAUTION CONDITIONS AHEAD OF THE FRONT WILL REACH ADVISORY LEVELS BEHIND THE FRONT ON FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 50 71 57 77 61 / 10 10 10 10 20 HOUSTON (IAH) 54 75 56 76 62 / 10 10 10 20 20 GALVESTON (GLS) 60 70 61 70 63 / 10 10 20 30 30 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...42 AVIATION/MARINE...31
Hazardous weather outlook, Feb 20, 4:27 AM CST, 16 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 427 AM CST MON FEB 20 2012 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-211030- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 427 AM CST MON FEB 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PATCHY FOG WILL BE POSSIBLE EARLY TUESDAY AND MAY BE MORE WIDESPREAD AGAIN WEDNESDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 4:48 AM CST | Dense Fog Advisory | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Jackson and 3 more | 4 hr |
| Feb 21, 4:49 AM CST | Marine Dense Fog Advisory | HGX | 4 hr | |
| Feb 21, 2:08 PM CST | Marine Dense Fog Advisory | HGX | 14 hr | |
| Feb 21, 5:30 PM CST | Dense Fog Advisory | HGX | Brazoria, Chambers, Galveston, Jackson, Matagorda | 11 hr |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.